Alert archive / Wisconsin / Flash Flood Warnings in 2001
Flash Flood Warning 1, NWS Duluth, MN
NWS Duluth, MN issued this flash flood warning at Apr 11, 2001, 9:28 PM CDT for Douglas County, Wisconsin; Saint Louis County, Minnesota. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2001, 9:28 PM CDT (02:28 UTC)
- Expired
- Apr 12, 2001, 3:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Duluth, MN
- Area
- Whole counties
Counties Saint Louis County, MN, Douglas County, WI
The radar
The Duluth radar (KDLH), 21 km from the middle of the area, began a volume at 02:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 2.5 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 495 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 282 m²/s²
- 0-3 km storm-relative helicity
- 474 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KDLH 120230 FFWDLH MNC137-WIC031-120800- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE DULUTH MN 928 PM CDT WED APR 11 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHWESTERN DOUGLAS COUNTY IN WISCONSIN SOUTHEASTERN ST. LOUIS COUNTY IN MINNESOTA * UNTIL 300 AM CDT * AT 915 PM CDT DAM OPERATORS REPORTED THE ST. LOUIS RIVER WAS REACHING CRITICAL FLOW LEVELS AT THE THOMPSON AND FOND DU LAC DAMS. DUE TO THESE HIGH LEVELS...ADDITIONAL WATER WILL NEED TO BE RELEASED CAUSING FLOODING DOWNSTREAM OF THE FOND DU LAC DAM...INCLUDING THE COMMUNITY OF FOND DU LAC. * AS OF 915 PM...THE PUBLIC REPORTED WATER HAD ALREADY REACHED RESIDENTIAL YARDS...AS WELL AS PORTIONS OF WATER STREET. RESIDENTS ALONG THE ST. LOUIS RIVER BELOW THE FOND DU LAC DAM SHOULD SEEK HIGHER GROUND. ABSOLUTELY DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. $$ LAT...LON 4702 9195 4652 9187 4657 9216 4685 9234 TAP
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this flash flood warning went out at Apr 11, 9:06 PM CDT, 22 minutes earlier.
Area forecast discussion, Apr 11, 9:06 PM CDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 906 PM CDT WED APR 11 2001 BAND OF HEAVIER RAIN IS MOVING NORTH INTO THE CWA COINCIDENT WITH STRONG H7 OMEGA/I290K ISENTROPIC LIFT. 4-6 G/KG SPECIFIC HUMIDITY OF AVAILABLE MOISTURE SHOULD ALLOW THIS LAST BAND TO DROP UP TO 0.5 INCHES OF WATER AS IT LIFTS THROUGH. SOME EMBEDDED THUNDERSTORMS WILL BUMP TOTALS UP IN LOCALIZED AREAS...MAINLY IN THE WISCONSIN ZONES AND FAR NORTHEASTERN MN. THE 850MB LI FIELDS INDICATE CONVECTION WILL BE POSSIBLE FOR THE REST OF THE NIGHT. THEN A DRY SLOT WILL CUT OFF MOST OF THE STEADY RAIN FOR MUCH OF THE CWA BY MIDNIGHT...LEAVING THE NORTHWESTERN AREAS WITH THE MAIN CHANCE FOR CONTINUED RAINS OVERNIGHT. WILL CONTINUE WITH FLOOD WATCH AS RAINS MAY BEGIN TO TAKE AFFECT AS RUNOFF FILLS STREAMS/DITCHES. SCATTERED SHOWERS/ISOLATED STORMS WILL THEN CONTINUE JUST AHEAD OF THE UPPER LOW AS IT MOVES NE ACROSS OUR CWA. WILL ADJUST PRECIPA TIMING A BIT WHERE POSSIBLE. ONLY MINOR TEMP ADJUSTMENTS NEEDED. .DLH...FLOOD WATCH ENTIRE CWA TONIGHT. SHIMON
Nearby
Flash Flood Warnings in Wisconsin, 2001Flash Flood Warnings in Minnesota, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.